Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Jul 28, 2021, 3:27 PM CDT for Santa Rosa County, Florida. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2021, 3:27 PM CDT (20:27 UTC)
- Expired
- Jul 28, 2021, 4:15 PM CDT
- In force
- 48 min
- Issued by
- NWS Mobile, AL
County Santa Rosa County, FL
The radar
The Eglin Afb radar (KEVX), 92 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.5 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 679 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 861 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
084
WWUS84 KMOB 282027
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
327 PM CDT Wed Jul 28 2021
FLZ203-205-282115-
Okaloosa Inland FL-Santa Rosa Inland FL-
327 PM CDT Wed Jul 28 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN OKALOOSA AND SOUTHEASTERN SANTA ROSA COUNTIES UNTIL 415
PM CDT...
At 326 PM CDT, the strong thunderstorm was located 12 miles east of
Roeville, or 13 miles east of Bagdad, moving south at 10 mph.
Pea size hail, wind gusts of 40 to 50 mph, and frequent dangerous
cloud to groud lightning will be possible with this storm.
This storm will remain over mainly rural areas of southwestern
Okaloosa and southeastern Santa Rosa Counties.
LAT...LON 3049 8695 3049 8697 3050 8697 3053 8696
3056 8692 3059 8694 3078 8687 3077 8669
3046 8672 3047 8676
TIME...MOT...LOC 2026Z 009DEG 7KT 3063 8680
$$
JLHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jul 28, 12:52 PM CDT, 2 hours 35 minutes earlier.
Area forecast discussion, Jul 28, 12:52 PM CDT, 2 hours 35 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1252 PM CDT Wed Jul 28 2021
.NEAR TERM /Now Through Thursday/...Upper level ridging steadily
builds into the region through Thursday as a subtle shortwave
tracks across the far southeastern U.S. this afternoon and
evening. Shower and thunderstorm activity continues to increase
in coverage across coastal sections of southwest Alabama and the
Florida panhandle. An agitated cumulus field is noted continuing
to develop and spread inland as temperatures warm, with a more
fair weather cumulus field over interior southwestern AL and the
FL panhandle. Expect these to continue to fester and gradually
develop as updrafts become better established, and anticipate a
gradual increase in convective coverage inland as a result mid to
late afternoon. SBCAPE values have already reached the 3,000 to
4,500j/kg range, likely maxing out this afternoon near 4,500 to
5,000j/kg. Likewise, MLCAPE has increased to near 2,500j/kg,
increasing to around 3,000j/kg by mid to late afternoon. This will
foster strong thunderstorm updrafts, and with DCAPE values
between 700 to 1,000j/kg, strong downdrafts as well. PWATs remain
elevated in the 1.9 to 2.1 inch range this afternoon, and will
help to bolster heavy rainfall potential in any thunderstorm.
Given the aforementioned DCAPE, gusty winds associated with some
stronger wet downbursts may be possible in any thunderstorm. In
addition to the thunderstorm threat, a heat advisory remains in
effect for all inland counties until 6PM CDT for heat indices
approaching and locally exceeding 108 degrees. Thunderstorm
coverage will gradually decrease as we move into tonight, with
some inland areas holding on to isolated to scattered
thunderstorms through the late evening hours. Temperatures are
slow to cool overnight, generally reaching a minimum near daybreak
in the middle to upper 70's.
A hotter and drier day overall is anticipated for Thursday, with
isolated to scattered thunderstorm coverage expected in the
afternoon hours as convective temperatures are reached and/or
storms fire off the seabreeze boundary. Given the more limited
coverage and strengthening ridge overhead, temperatures will
likely soar Thursday into the middle to upper 90's, possibly
touching 100 degrees in a few isolated spots of inland
southwestern Alabama. To go along with this, surface dewpoints
remain in the lower to perhaps even middle 70's for most locations
generating heat indices in the 106 to 111 range. This will
necessitate the issuance of another heat advisory for Thursday
late morning through late afternoon. The heat is unwavering into
the short term period Friday and Saturday, and heat advisories
will once again likely be needed for these days as we move
forward. MM/25
&&
.AVIATION...
18Z issuance...VFR conditions prevail outside of scattered to at
times numerous showers and thunderstorms. Underneath showers and
storms, expect temporary/isolated reductions in ceiling and
visibility to MVFR/IFR categories. Showers and storms decrease in
coverage as we head into the night, with VFR conditions continuing
to prevail into tomorrow morning. MM/25
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Heat Advisory until 6 PM CDT this evening for ALZ051>060.
FL...None.
MS...Heat Advisory until 6 PM CDT this evening for MSZ067-075-076-078-
079.
GM...None.
&&
This product is also available on the web at:
http://weather.gov/mobIn the hours before
Special weather statement, Jul 28, 3:21 PM CDT, 6 minutes before
Special Weather Statement National Weather Service Mobile AL 321 PM CDT Wed Jul 28 2021 FLZ205-282100- Okaloosa Inland FL- 321 PM CDT Wed Jul 28 2021 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES... NORTHEASTERN OKALOOSA COUNTY UNTIL 400 PM CDT... At 320 PM CDT, the strong thunderstorm was located 11 miles northwest of Eglin Air Force Base, or 12 miles east of Crestview, moving west at 15 mph. Pea size hail and wind gusts of 40 to 50 mph will be possible with this storm. Locations impacted include... Crestview. LAT...LON 3057 8659 3086 8660 3085 8639 3063 8639 TIME...MOT...LOC 2020Z 075DEG 11KT 3075 8637 JLH
Special weather statement, Jul 28, 3:27 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
327 PM CDT Wed Jul 28 2021
FLZ203-205-282115-
Okaloosa Inland FL-Santa Rosa Inland FL-
327 PM CDT Wed Jul 28 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN OKALOOSA AND SOUTHEASTERN SANTA ROSA COUNTIES UNTIL 415
PM CDT...
At 326 PM CDT, the strong thunderstorm was located 12 miles east of
Roeville, or 13 miles east of Bagdad, moving south at 10 mph.
Pea size hail, wind gusts of 40 to 50 mph, and frequent dangerous
cloud to groud lightning will be possible with this storm.
This storm will remain over mainly rural areas of southwestern
Okaloosa and southeastern Santa Rosa Counties.
LAT...LON 3049 8695 3049 8697 3050 8697 3053 8696
3056 8692 3059 8694 3078 8687 3077 8669
3046 8672 3047 8676
TIME...MOT...LOC 2026Z 009DEG 7KT 3063 8680
JLHThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 8:06 PM CDT | Special Weather Statement | MOB | Choctaw | 39 min |
| Jul 27, 8:26 PM CDT | Areal Flood Advisory | MOB | Choctaw | 3 hr |
| Jul 27, 9:49 PM CDT | Special Weather Statement | MOB | Washington | 41 min |
| Jul 27, 10:12 PM CDT | Areal Flood Advisory | MOB | Mobile, Washington | 3 hr |
| Jul 28, 2:13 AM CDT | Heat Advisory | MOB | Butler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more | 16 hr |
| Jul 28, 1:46 PM CDT | Heat Advisory | MOB | Baldwin, Butler, Choctaw, Clarke, Conecuh, Covington and 6 more | 44 hr |
| Jul 28, 1:46 PM CDT | Heat Advisory | MOB | Baldwin, Butler, Choctaw, Clarke, Conecuh, Covington and 6 more | 4 days |
| Jul 28, 4:37 PM CDT | Special Weather Statement | MOB | Covington | 38 min |
| Jul 28, 5:16 PM CDT | Areal Flood Advisory | MOB | Covington | 3 hr |
| Jul 28, 5:16 PM CDT | Special Weather Statement | MOB | Covington | 44 min |
| Jul 28, 5:29 PM CDT | Areal Flood Advisory | MOB | Conecuh, Covington | 3 hr |
| Jul 28, 5:34 PM CDT | Special Weather Statement | MOB | Mobile | 41 min |
| Jul 28, 5:39 PM CDT | Areal Flood Advisory | MOB | Covington, Escambia | 3 hr |
| Jul 28, 6:24 PM CDT | Special Weather Statement | MOB | Escambia | 51 min |
| Jul 28, 6:26 PM CDT | Special Weather Statement | MOB | Baldwin | 49 min |
| Jul 28, 6:48 PM CDT | Areal Flood Advisory | MOB | Escambia | 3 hr |
| Jul 28, 6:54 PM CDT | Special Weather Statement | MOB | Escambia | 51 min |
| Jul 28, 3:21 PM CDT | Special Weather Statement | MOB | Okaloosa | 39 min |
| Jul 28, 3:37 PM CDT | Severe Thunderstorm Warning | MOB | Okaloosa, Santa Rosa | 23 min |
| Jul 28, 3:55 PM CDT | Special Weather Statement | MOB | Okaloosa | 50 min |
| Jul 28, 3:58 PM CDT | Severe Thunderstorm Warning | MOB | Santa Rosa | 32 min |
| Jul 28, 4:08 PM CDT | Areal Flood Advisory | MOB | Okaloosa | 14 min |
| Jul 28, 4:22 PM CDT | Flash Flood Warning | MOB | Okaloosa | 5 hr |
| Jul 28, 4:32 PM CDT | Special Weather Statement | MOB | Santa Rosa | 43 min |
| Jul 28, 4:33 PM CDT | Areal Flood Advisory | MOB | Santa Rosa | 3 hr |
| Jul 27, 11:00 PM CDT | Special Weather Statement | MOB | Greene | 45 min |
| Jul 27, 11:21 PM CDT | Areal Flood Advisory | MOB | Greene, Perry, Wayne | 3 hr |
| Jul 27, 11:48 PM CDT | Special Weather Statement | MOB | George, Perry | 57 min |
| Jul 28, 5:56 PM CDT | Special Weather Statement | MOB | Perry | 34 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.